Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 316, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 30, 2004, 1:35 AM CDT for Bond County, Clinton County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2004, 1:35 AM CDT (06:35 UTC)
- Expired
- Oct 30, 2004, 2:15 AM CDT
- In force
- 40 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Bond County, IL, Clinton County, IL
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 06:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1721 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 300635
SVRLSX
ILC005-027-300715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
135 AM CDT SAT OCT 30 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BOND COUNTY IN SOUTH CENTRAL ILLINOIS
NORTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 215 AM CDT
* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF POCAHONTAS...MOVING EAST AT 55
MPH. AREA LAW ENFORCEMENT REPORTED POWER LINES DOWNED AT
COLLINSVILLE AT 115 AM.
* LOCATIONS IMPACTED INCLUDE...
POCAHONTAS
GREENVILLE
RENO
BEAVER CREEK
WOBURN
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS...AND HAS DOWNED
NUMEROUS TREES AND POWER LINES. TAKE SHELTER IMMEDIATELY IN THE
INTERIOR PORTION OF A STURDY BUILDING. STAY AWAY FROM OUTSIDE WALLS
AND WINDOWS
LAT...LON 3861 8970 3861 8970 3865 8970 3866 8960
3887 8959 3888 8963 3899 8963 3902 8950
3902 8926 3875 8926 3874 8915 3865 8915
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 1:30 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 30, 1:30 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 130 AM CDT SAT OCT 30 2004 .DISCUSSION... CONVECTIVE LINE SEGMENTS MOVG RAPIDLY NEWD THRU THE ERN PTN OF THE CWA ATTM AHD OF CDFNT. THIS CONVECTION SHOULD BE JUST E OF THE CWA BY 4-5 AM AS THE CDFNT MOVS RAPIDLY SEWD THRU THE CWA. SFC DWPTS HAVE ALREADY BGN TO FALL IN UIN AND COU JUST W OF THE CDFNT. THE SKY IS ALSO RAPIDLY CLRG FM COU TO UIN AS DRY SLOT IS MOVG NEWD THRU CWA S OF MID-UPR LOW CURRENTLY OVR SWRN MN. MDLS HINTING AT SOME WRP ARND LOW LVL CLOUDINESS OVR THE NRN PTN OF THE CWA DRNG THE LT MRNG AND AFTN HOURS...S-SW OF UPR/SFC LOW MOVG NEWD THRU THE NRN GRT LKS REGION. LOW LVL CLOUDS CURRENTLY OVR MUCH OF NEBRASKA AND WRN IA SHOULD ROTATE SEWD THRU THE NRN PTN OF THE CWA DURG THE LT MRNG AND AFTN HOURS. ACRS THE SRN PTN OF THE CWA EXPCT ONLY SCT DIURNAL CU TDA. WILL GO WITH WNDY CONDITIONS TDA DUE TO STG SFC PRESSURE GRADIENT BTWN STG SFC LOW MOVG THRU THE NRN GRT LKS REGION AND SFC RDG BLDG SEWD INTO THE SRN PLAINS. SFC WNDS SHOULD BGN TO DIMINISH BY LT AFTN AS THE PRES GRADIENT BGNS TO SLACKEN AS THE STG SFC LOW MOVS FURTHER NE OF THE REGION AND THE SFC RDG BLDS INTO SRN MO NRN AR. CLOUDS AND PCPN WILL RETURN TO THE CWA SUN AFTN AND NGT AS LOW-MID LVL WAA INCRS BHND SFC/850 MB RDG IN INCRSG RETURN SLY FLOW. ETA MDL DEPICTS STG 850 MB WAA...THETA E ADVCTN AND MOISTURE CNVG OVR CNTRL MO ARND 06Z MON ON NOSE OF STG SLY LLJ. BOTH ETA AND GFS ALSO INDICATES INCRSG UPR LVL DIVERGENCE OVR MUCH OF THE CWA SUN NGT IN RGT ENTRANCE REGION OF UPR LVL JT STRK MOVG NEWD THRU THE NRN PLAINS AND GRT LKS REGION. PLAN TO PUT FAIRLY HI POPS IN FCST FOR SUN NGT AND MON ESPECIALLY OVR THE SRN HALF OF THE CWA. ETA MDL IS A LTL FURTHER N WITH HEAVIER QPF THAN GFS MDL WHICH HAS A MORE SRN TRACK OF SFC WV ALNG FNT THAN THE ETA. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE IL...NONE && GKS
Hazardous weather outlook, Oct 29, 3:45 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT FRI OCT 29 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT FRI OCT 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST...CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE UNSEASONABLY WARM... HUMID AND UNSTABLE ENVIRONMENT AHEAD OF A COLD FRONT WHICH WILL BE MOVING SOUTHEASTWARD THROUGH THE REGION TONIGHT. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. . .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Oct 29, 7:44 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CDT FRI OCT 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 S LOUISIANA 39.40N 91.06W
10/29/2004 PIKE MO LAW ENFORCEMENT
SEVERAL TREES DOWN ON COUNTY ROUTE D.
0545 PM TSTM WND DMG 8 N HARDIN 39.27N 90.62W
10/29/2004 CALHOUN IL LAW ENFORCEMENT
ON STATE HIGHWAY 100 BETWEEN KAMPSVILLE AND MICHAEL.
TREES DOWN ON HIGHWAY. COMMERICAL POWER LOST IN ALL OF
COUNTY...PARTIALLY RESTORED AT 610 PM.
0555 PM TSTM WND DMG 2 SE PLEASANT HILL 39.42N 90.85W
10/29/2004 PIKE IL LAW ENFORCEMENT
ON STATE ROUTE 96 NEAR PEA RIDGE ELK FARM NEAR BAY CREEK.
POWER LINES DOWN...TREES DOWN.
0600 PM TSTM WND DMG 1 N HARDIN 39.17N 90.62W
10/29/2004 CALHOUN IL LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG STATE HIGHWAY 96.
0610 PM TSTM WND DMG 1 W CARROLLTON 39.30N 90.43W
10/29/2004 GREENE IL LAW ENFORCEMENT
LARGE TREE BRANCHES DOWN ON LONE OAK GOLF COURSE.
&&
WDBSpecial weather statement, Oct 29, 10:04 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1004 PM CDT FRI OCT 29 2004 MOC007-019-027-051-103-111-127-135-137-173-205-300330- AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE-RALLS- SHELBY- 1004 PM CDT FRI OCT 29 2004 ...TORNADO WATCH 871 HAS EXPIRED... THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 871 TO EXPIRE AT 10 PM CDT. THE FOLLOWING COUNTIES IN MISSOURI ARE NO LONGER IN A TORNADO WATCH... AUDRAIN BOONE CALLAWAY COLE KNOX LEWIS MARION MONITEAU MONROE RALLS SHELBY ALTHOUGH SCATTERED THUNDERSTORMS ARE POSSIBLE FOR A FEW MORE HOURS... THE THREAT OF SEVERE WEATHER HAS DIMINISHED. GUSTS TO 45 MPH AND PEA SIZED HAIL ARE STILL POSSIBLE IN SOME OF THE STRONGER STORMS. TES
Local storm report, Oct 30, 12:52 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1252 AM CDT SAT OCT 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 S ELLINGTON 37.22N 90.97W
10/29/2004 REYNOLDS MO LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 21 SOUTH OF ELLINGTON.
&&
WDBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 12:46 AM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 44 min |
| Oct 30, 1:13 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 47 min |
| Oct 30, 2:01 AM CDT | Severe Thunderstorm Warning | LSX | Fayette | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.